MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD ANGIOCATH IV CATHETER FOR SPECIAL PLACEMENT 14 GA X 5.25 IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD ANGIOCATH IV CATHETER FOR SPECIAL PLACEMENT 14 GA X 5.25 IN; INTRAVASCULAR CATHETER
Model Number 382269
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Not Applicable (3189)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the bd angiocath¿ iv catheter for special placement 14 ga x 5.25 in experienced a catheter that broke/separated from the hub.The following information was provided by the initial reporter: this time we are fairly certain the catheter has broken and remained in the horse.This time it looks like it has cleanly separated.The horse was administered fluids and medications via the catheter and there does not seem to be any indication that they went subcutaneous.We have kept the catheter and fortunately have been able to locate the packet it was in.We have pulled these from circulation in the equine hospital for now until we have a better understanding of what may have happened.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 11/10/2020.H.6.Investigation: a device history record review was performed for provided lot number 9175198 and the review did not reveal any detected quality issues during the production process that could have contributed to this reported incident.To aid in the investigation of this issue, two physical samples were returned for evaluation by our quality engineer team.One of the samples was a representative sample in good condition, while the second sample was received with only the adapter end and no catheter.The representative sample was evaluated and functionally tested and all of the results were per specification.The faulty sample was examined and no defects or damages that could have resulted in catheter separation or breakage were observed.At this time, an exact cause related to the manufacturing process cannot be confirmed for this incident.
 
Event or Problem Description
It was reported that the bd angiocath¿ iv catheter for special placement 14 ga x 5.25 in experienced a catheter that broke/separated from the hub.The following information was provided by the initial reporter: this time we are fairly certain the catheter has broken and remained in the horse.This time it looks like it has cleanly separated.The horse was administered fluids and medications via the catheter and there does not seem to be any indication that they went subcutaneous.We have kept the catheter and fortunately have been able to locate the packet it was in.We have pulled these from circulation in the (b)(6) hospital for now until we have a better understanding of what may have happened.

Brand Name
BD ANGIOCATH IV CATHETER FOR SPECIAL PLACEMENT 14 GA X 5.25 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key10857076
Report Number9610847-2020-00360
Device Sequence Number19630750
Product Code FOZ
UDI-Device Identifier30382903822691
UDI-Public30382903822691
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Model Number382269
Device Catalogue Number382269
Device Lot Number9175198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1